MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PCA 28MM HIP HEAD +15 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PCA 28MM HIP HEAD +15 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2284-0-428
Medical Device Problem Codes Corroded (1131); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inflammation (1932); Joint Dislocation (2374)
Date of Event 11/21/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision surgery.Last revision was completed on (b)(6) 2011.Upon surgery, it was noticed that the femoral head disassociated with the outer head component.Severe metallosis was noted.Left side.Update: original revision date was (b)(6) 2011.No op-notes or any other information from the physician.The last revision when the implants were retrieved ((b)(6) 2020), it was clear the inner pca head was disassociated with the outer mdm head (as evidenced by the x ray).The pca head was articulating on the mdm metal liner inside the cup.The tissue was gray as was fluid inside the joint which was suctioned out.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion of a pca stem was reported.The event of corrosion of head was confirmed by inspection of received device.The event of disassociation of the head from adm liner was not confirmed.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated: (b)(6)2021 which indicated that the returned devices were examined with the aid of a stereomicroscope at magnifications up to 50x.Damage consistent with interaction against the stem trunnion was observed on the inner taper of the head.Debris was observed and collected from distal surface of the stem taper for further analysis.A material analysis was conducted.The report concluded," damage consistent with stem trunnion / head taper interaction was observed.Eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.- clinician review: the available medical records were provided to the consulting clinician for a review which noted," a revision surgery appears to have been performed with above mentioned implants.Date of revision surgery cannot be confirmed.Reasons for surgery cannot be confirmed.Head dissociation cannot be confirmed.The limit information makes impossible an assertion as to a root cause for revision surgery or the stated findings.Obtaining medical records, operative notes, radiographs or implants may provide information to determine the root cause or findings." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the reported device was returned.A material analysis was conducted.The report concluded that damage consistent with stem trunnion / head taper interaction was observed.Eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The available medical records were provided to the consulting clinician for a review which was deemed insufficient to confirm the event.The event of corrosion was confirmed but the exact cause could not be determined because insufficient information was provided.Additional information are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
Revision surgery.Last revision was completed on (b)(6)2011.Upon surgery, it was noticed that the femoral head disassociated with the outer head component.Severe metallosis was noted.Left side.Update: original revision date was 11/21/11.No op-notes or any other information from the physician.The last revision when the implants were retrieved ((b)(6)2020), it was clear the inner pca head was disassociated with the outer mdm head (as evidenced by the x ray).The pca head was articulating on the mdm metal liner inside the cup.The tissue was gray as was fluid inside the joint which was suctioned out.

Brand Name
PCA 28MM HIP HEAD +15 OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10821470
Report Number0002249697-2020-02409
Device Sequence Number2849261
Product Code LPH
UDI-Device Identifier07613327012774
UDI-Public07613327012774
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number2284-0-428
Device Catalogue Number2284-0-428
Device Lot Number36558701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR